Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
|liy - Sat May 02, 2009 8:52 pm||
Hello, I am a 30 year old mother of two. I've been on Yasmin for over 3 years now. It's worked very well for me and has helped regulate my period. Recently I had a stomach virus for 3 days. I didn't take my pills during this time. So when I felt better on Day 4, I continued my pills where I had left off. I got my period that day, but I wasn't on the last row of pills yet. I continued to take the pills for 5 days and I still have my period (although it seemed like it wanted to let up on the 4th day but then continued). Usually, my period lasts 3-4 days and I already had it this month. Is there a link between a stomach virus and an irregular period? Should I continue to take the pills? When will it stop? I'm lost, please advise.
|Debbie Miller, RN - Wed May 13, 2009 10:36 pm||
You should continue to take your pills as prescribed. Stopping and starting can result in period irregularities but this will probably resolve itself before long.
There is no connection between stomach flu and your cycle. However, some hormonal fluctuation is common in women, especially when contraceptives are intermittent.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.